Allergy Asthma Immunol Res.  2014 May;6(3):270-272. 10.4168/aair.2014.6.3.270.

Drug Rash With Eosinophilia and Systemic Symptoms Syndrome Induced by Chloral Hydrate in Early Childhood

Affiliations
  • 1Department of Pediatrics, Medical Research Institute of Pusan National University Hospital, Pusan National University School of Medicine, Busan, Korea. pearlhy@naver.com

Abstract

Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome, also known as drug-induced hypersensitivity syndrome (DIHS), is a rare, acute and severe life-threatening systemic disease. DRESS syndrome is characterized by fever, lymphadenopathy, rash, hypereosinophilia and involvement of systemic organs. The most commonly implicated drugs are anticonvulsants, sulfonamides and allopurinol. Chloral hydrate is a sedative and hypnotic drug frequently used in pediatric patients. We first report a case of DRESS syndrome induced by chloral hydrate in a 14-month-old female.

Keyword

Drug hypersensitivity; chloral hydrate

MeSH Terms

Allopurinol
Anticonvulsants
Chloral Hydrate*
Drug Hypersensitivity
Drug Hypersensitivity Syndrome
Eosinophilia*
Exanthema*
Female
Fever
Humans
Hypersensitivity
Infant
Lymphatic Diseases
Sulfonamides
Allopurinol
Anticonvulsants
Chloral Hydrate
Sulfonamides
Full Text Links
  • AAIR
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr